Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On the fundamental groups of manifolds with almost-nonnegative Ricci curvature


Author: Guofang Wei
Journal: Proc. Amer. Math. Soc. 110 (1990), 197-199
MSC: Primary 53C20; Secondary 20F34, 22E40, 57M05, 57S20
MathSciNet review: 1021214
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an upper bound on the growth of $ {\pi _1}\left( M \right)$ for a class of manifolds $ M$ with Ricci curvature $ {\text{Ri}}{{\text{c}}_M} \geq - \varepsilon $, diameter $ d\left( M \right) = 1$, and volume $ {\text{vol}}\left( M \right) \geq \upsilon $.


References [Enhancements On Off] (What's this?)

  • [1] Michael T. Anderson, Short geodesics and gravitational instantons, J. Differential Geom. 31 (1990), no. 1, 265–275. MR 1030673 (91b:53040)
  • [2] M. Gromov, Synthetic geometry in Riemannian manifolds, Proceedings of the International Congress of Mathematicians (Helsinki, 1978), Acad. Sci. Fennica, Helsinki, 1980, pp. 415–419. MR 562635 (81g:53029)
  • [3] -, Structures métriques pour les variétés Riemanniennes, Cedic Fernand-Nathan, Paris, 1981.
  • [4] J. Milnor, A note on curvature and fundamental group, J. Differential Geometry 2 (1968), 1–7. MR 0232311 (38 #636)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20, 20F34, 22E40, 57M05, 57S20

Retrieve articles in all journals with MSC: 53C20, 20F34, 22E40, 57M05, 57S20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1021214-X
PII: S 0002-9939(1990)1021214-X
Article copyright: © Copyright 1990 American Mathematical Society